Alert archive / Texas / Flash Flood Warnings in 2022

Flash Flood Warning 22, NWS Corpus Christi, TX

August 29, 2022Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Aug 29, 2022, 2:28 PM CDT for Nueces County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2022, 2:28 PM CDT (19:28 UTC)
Expired
Aug 29, 2022, 2:58 PM CDT
In force
30 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 12:34 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 29, 12:34 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1234 PM CDT Mon Aug 29 2022

...New AVIATION...

.UPDATE...
Issued at 1003 AM CDT Mon Aug 29 2022

Have tweaked today's forecast to account for latest
radar/satellite/MSAS trends. The 12Z CRP sounding showed a moist
environment with PWATs at 2.3 inches. Minimal to no CIN and CAPE
values around 2300J/kg combined with the deep moisture, surface
coastal trough and a disturbance approaching from the east, will
be conducive for scattered convection this afternoon, mainly along
the sea breeze. Overall forecast for today remains generally the
same with only minor adjustments.

&&

.SHORT TERM...
(Today through Tuesday)
Issued at 406 AM CDT Mon Aug 29 2022

Moisture has been increasing over the coastal region with isolated
showers moving inland. GOES image of total precipitable water
shows PW values have increased to 2 inches along the coast with
higher amounts up to 2.3 inches over the coastal waters. Latest
MSAS analysis shows a weak trough axis along the Middle Texas
coast with strong surface moisture flux convergence. Satellite
imagery also shows a weak mid level trough over the coastal
waters. Models show this feature will only slowly move northward,
reaching the coast tonight and move inland over the coastal plains
on Tuesday. Low level convergence and deeper moisture will be over
the northern Coastal Bend into the Victoria Crossroads today,
where PoPs will be in the likely category with chance PoPs over
the rest of the Coastal Bend into the Brush Country. Activity may
diminish before reaching the western Brush Country this afternoon
where PoPs will be only slight chance. WPC shows a Marginal risk
for excessive rainfall for Calhoun and Victoria Counties today.

After lull in convection this evening, the low level convergence
zone will develop along the coast overnight. PWs will remain
elevated over the coastal region ranging from 2 to 2.2 inches.
Expect convection will develop again late tonight and move inland
Tuesday morning over the coastal plains.

As the mid level short wave trough drifts inland across the
coastal plains Tuesday, an upper level low will form over
southern New Mexico in the morning and move southward to west of
the Big Bend in the afternoon. Weak upper level diffluence will
occur along the Rio Grande as the low moves into northern Mexico.
Low level convergence will also increase over the Brush Country by
the afternoon as sea breeze moves inland. Will show better
chances for rain for the Brush Country on Tuesday afternoon.

Heat index values will range from 105 to 109 degrees during the
afternoon both days for inland areas of the Coastal Bend to the
Brush Country.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 406 AM CDT Mon Aug 29 2022

-Daily rain chances persist through the week and into the weekend
with the potential for locally heavy rainfall at times.

The long term starts out with troughing over the eastern CONUS, an
upper-level high just offshore from SoCal and a low pressure system
over northern MX/far west TX. While South Texas is under the
influence of high pressure located in the vicinity of the S.
TX/eastern MX border. This high will retrograde further west
throughout the period allowing for several disturbances to affect
the region. Several shortwave and inverted troughs along with
conditionally unstable atmospheric conditions are expected to affect
portions of the state during the latter half of the week and into
the weekend bringing daily chances of precip with above normal
PWAT's (exceeding 75th percentile).

By Wednesday, upper to mid-level features combine with a coastal
trough and an east/southeasterly flow aloft allowing for PWAT's to
climb > 2.0" for most of the CWA, that will result in scattered to
numerous storms. WPC has most of our CWA in a Marginal risk for the
Excessive Rainfall Outlook. Locally heavy rain will be possible
at times and some localized flooding may occur especially if
storms train. Scattered to numerous showers and thunderstorms will
then continue each day for the remainder of the long term in
response to increased moisture and the aforementioned features.

We can expect cooler temperatures by the second half of the week due
to storm activity and increased cloud cover. By the time Sunday
rolls around temperatures across the region will range from the mid
80s for the Coastal Bend to near 90 for the Brush Country. Heat
indices for Wednesday will be near 105 degree mark along portions of
South Texas and as temperatures cool, expecting the majority of the
region to stay at or below 100 degrees by the time the weekend rolls
around.

Finally, NHC is monitoring 4 areas for potential tropical
development including one area in the southwestern Gulf. It's too
early to tell if any of these may turn into something or any effects
they may have for South Texas. But now is a good time to review
your hurricane plans.

&&

.AVIATION...
(18Z TAFS)
Issued at 1224 PM CDT Mon Aug 29 2022

Brief periods of MVFR conditions will be possible this afternoon
due to scattered showers and thunderstorms.The best chance for
thunderstorms this afternoon will be from ALI to VCT and eastward.
COT could also see a few showers later this afternoon as they
begin to dissipate. The evening hours should be fairly quiet.
Overnight into early Tuesday morning, COT could see additional
showers and thunderstorms coming from the northwest. Also,
additional convection will be possible Tuesday morning across VCT
and CRP then mid morning for ALI for convection coming inland from
the coastal waters. Otherwise, VFR conditions will prevail
through much of the TAF period. A light southerly wind is
expected, but could become variable and gusty with any passing
storms.

&&

.MARINE...
Issued at 406 AM CDT Mon Aug 29 2022

A moderate onshore flow will continue over the Gulf waters today
with SCEC conditions. Scattered to numerous showers and scattered
thunderstorms will move north today with a weak upper level
disturbance. A weak to moderate onshore flow is expected tonight
and Tuesday. After a brief decrease in shower activity this
evening, scattered showers and thunderstorms will redevelop over
the coastal waters overnight tonight and continue through Tuesday.

Onshore flow will generally be weak until Friday then becoming
weak to moderate. Flow may be moderate at times this weekend into
early next week. Scattered showers and thunderstorms can generally
be expected each day through the end of the week before increasing
in coverage to numerous this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    92  78  92  77 /  50  30  40  30
Victoria          89  76  89  75 /  70  50  60  40
Laredo            98  81  97  78 /  10  20  50  50
Alice             93  77  94  75 /  50  20  50  30
Rockport          90  81  91  80 /  60  50  50  40
Cotulla           97  79  95  77 /  20  30  40  40
Kingsville        92  78  94  77 /  40  30  40  30
Navy Corpus       90  82  89  81 /  50  40  40  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...TE/81
LONG TERM....BF
AVIATION...TE/81
Hazardous weather outlook, Aug 29, 4:27 AM CDT, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
427 AM CDT Mon Aug 29 2022

TXZ229>234-239>247-342>347-442-443-447-301145-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
427 AM CDT Mon Aug 29 2022

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected across the coastal plains today
with isolated storms possible over the Brush Country. Additional
thunderstorms are expected to form along the coast after midnight.

Afternoon heat index values will range from 105 to 109 degrees over
the inland portions of the Coastal Bend to the Brush Country.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to numerous showers and thunderstorms are expected daily
through Sunday. There is a Marginal risk for excessive rainfall over
most of South Texas Wednesday.

Afternoon heat indices of 105-109 degrees are possible over portions
of South Texas Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ231-232-236-237-250-255-270-275-301145-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
427 AM CDT Mon Aug 29 2022

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms will occur over the
coastal waters today and again overnight. Winds may gust up to 30
knots with the stronger storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to numerous showers and thunderstorms are expected
each day through Sunday.

TMT/BF

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 2:24 PM CDTFlash Flood WarningCRPAransas, Refugio91 min
Aug 29, 2:41 PM CDTSpecial Marine WarningCRP22 min
Aug 29, 3:09 PM CDTSpecial Weather StatementCRPCalhoun36 min
Aug 29, 5:08 PM CDTAreal Flood AdvisoryCRPVictoria112 min

Nearby

Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.